Home » Frequently asked Questions on Health » What is the cause for giddiness after donating blood?

What is the cause for giddiness after donating blood?

Q: I am a 35 year old lady. A month back I tested my blood sugar. After giving fasting blood, nearly half an hour later I had pain in my left hand and thumb. The finger turned blue for some minutes and later I felt giddy which became alright after 30 minutes rest. As my husband is a heart patient, I did not give importance to this matter. Please let me know if it is connected to the heart in any way? My husband takes Atten 50, Ativan, Ecospirin and Storvas 10mg and is a known patient of hypertension and arrythmia. He has to do night shift duty. Is it any way harmful for him?

A:Symptoms occurring after a fast and after giving blood are common. They indicate some excessive reactiveness in the autonomic nervous system, but they do not indicate a primary cardiac problem. Emotion, cold, minor injury and certain drugs may trigger similar reactions in the future, but they are unlikely to present a serious concern. Night shift work does not cause heart or blood pressure problems, provided enough sleep is still obtained during the work week, with extra sleep on day (or nights) off. Impaired sleep, such as irregular breathing and snoring, are much more likely to cause hypertension problems and arrhthymias. Sometimes special sleep studies are needed to determine if there is a significant problem.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------